Discussions By Condition: Nerve conditions

Numbness in thumb and pain in last two fingers in hand

Posted In: Nerve conditions 3 Replies
  • Posted By: Anonymous
  • July 27, 2007
  • 00:08 AM

HI all,

It started 2 years back with small pain in my hands... i am a computer professional, and involves lots of typing.

these days i have started feeling pain in my neck.. i went to spine doctor and was told to get mri of Cspine. My C2 and C3 are fused and there isnt much space between them and which might be causing this pain.
Can anyone advise, how to avoid this and should i see a chirpractor as my friends suggests... or should i go for neuro surgery..

Please advise.

Reply Flag this Discussion

3 Replies:

  • See a neuro never a chirpractior. If your neck is bad a chiro will hurt you more. I had C5 and C6 replaced with titatium disk and fusion plate and all the weird pain in my arm and legs are gone. Took a while to heal but much better now. See a surgeon. Lois
    loiskerr 29 Replies Flag this Response
  • I would do the easy things first. I would first see an ergonomic person at your work to ensure that your computer, keyboard and chair are adjusted properly. If not, that could cause your neck to hurt be leaning forward and such. Some rules to go by:1. You should sit in your chair so that your feet are flat on the floor at a 90 degree angle.2. Your computer screen should be at arms length.3. The height of your computer screen should be: when you look at your computer screen (when it's off) your eyes should be 2" down from the top of the computer.4. You can increase the font of your computer screen by adjusting the settings in your control panel. Because of the increased font, you could reduce the stress on your eyes, neck and such.5. Your arms should be at a 90 degree angle - but your keyboard should not be angled. It should be flat. The angle distorts your wrists.6. Your wrists should be straight - not flexed up or down.7. Use a different mouse so that you don't move your arm to utilize the mouse - there are ones out there that you just use your fingers - not your whole arm.Some basic things to think about when using your computer.
    Anonymous 42,789 Replies Flag this Response
  • Hi, First check your prescription records to see if you have recently taken antibiotics. Some of them -- i.e., Cirpo and Levaquin -- have been reported to cause tendonitis and even tendon rupture. (Ouch) And, believe it or not, lots of other problems. If you haven't been to a neurologist, that's the first doctor I would see to get all the tests done. Be healthy.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?